DOCUMENTA MATHEMATICA, Vol. 15 (2010), 981-1007

Jared Weinstein

Good Reduction of Affinoids on the Lubin-Tate Tower

We analyze the geometry of the tower of Lubin-Tate deformation spaces, which parametrize deformations of a one-dimensional formal module of height $h$ together with level structure. According to the conjecture of Deligne-Carayol, these spaces realize the local Langlands correspondence in their $\ell$-adic cohomology. This conjecture is now a theorem, but currently there is no purely local proof. Working in the equal characteristic case, we find a family of affinoids in the Lubin-Tate tower with good reduction equal to a rather curious nonsingular hypersurface, whose equation we present explicitly. Granting a conjecture on the $L$-functions of this hypersurface, we find a link between the conjecture of Deligne-Carayol and the theory of Bushnell-Kutzko types, at least for certain class of wildly ramified supercuspidal representations of small conductor.

2010 Mathematics Subject Classification: 14G22, 22E50, 11F70

Keywords and Phrases: Lubin-Tate spaces, local Langlands correspondence, semistable model, rigid analysis

Full text: dvi.gz 59 k, dvi 186 k, ps.gz 423 k, pdf 315 k.